Alert archive / Massachusetts / Flood Watches in 2011

Flood Watch 10, NWS Boston/Norton, MA

December 7, 20117 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this flood watch at Dec 7, 2011, 12:17 PM EST for 7 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Dec 7, 2011, 5:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2011, 12:17 PM EST (17:17 UTC)
In effect from
Dec 7, 2011, 5:00 PM EST
Expired
Dec 8, 2011, 6:50 AM EST
In force
14 hr
Issued by
NWS Boston/Norton, MA
Flood severity
None

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Hampden County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 35 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 5.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2011-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2011-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WGUS61 KBOX 071717
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
1217 PM EST WED DEC 7 2011

CTZ002>004-MAZ005-011>021-RIZ001>007-080130-
/O.NEW.KBOX.FA.A.0010.111207T2200Z-111208T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...
PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...
WESTERLY...NEWPORT
1217 PM EST WED DEC 7 2011

...FLOOD WATCH IN EFFECT FROM 5 PM EST THIS AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT... 
  MASSACHUSETTS AND RHODE ISLAND...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT...TOLLAND CT AND 
  WINDHAM CT. IN MASSACHUSETTS...CENTRAL MIDDLESEX MA...EASTERN 
  HAMPDEN MA...EASTERN NORFOLK MA...EASTERN PLYMOUTH MA... 
  NORTHERN BRISTOL MA...SOUTHEAST MIDDLESEX MA...SOUTHERN 
  BRISTOL MA...SOUTHERN PLYMOUTH MA...SOUTHERN WORCESTER MA... 
  SUFFOLK MA...WESTERN NORFOLK MA AND WESTERN PLYMOUTH MA. IN 
  RHODE ISLAND...BRISTOL RI...EASTERN KENT RI...NEWPORT RI... 
  NORTHWEST PROVIDENCE RI...SOUTHEAST PROVIDENCE RI...WASHINGTON 
  RI AND WESTERN KENT RI. 

* FROM 5 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING

* RAIN WILL CONTINUE THROUGH THIS AFTERNOON WITH ADDITIONAL AREAS
  OF RAIN MOVING THROUGH TONIGHT. EMBEDDED CONVECTION WITHIN THE
  AREA OF RAIN TONIGHT WILL CONTRIBUTE TO HIGHER RAINFALL RATES
  DURING THE OVERNIGHT PERIOD. AN ADDITIONAL 1.5 TO 2 INCHES OF
  RAIN WITH THE POTENTIAL FOR A FEW LOCATIONS TO RECEIVE UP TO 2.5
  INCHES OF RAIN IS EXPECTED OVERNIGHT.

* FLOODING OF POOR DRAINAGE AND URBAN AREAS IS LIKELY...ALONG WITH
  POTENTIAL SMALL STREAM FLOODING. THE FLASHIER MAINSTEM RIVERS
  /PAWTUXET...FARMINGTON...SHAWSHEEN...AND SUDBURY/ WILL
  EXPERIENCE MINOR RISES THOUGH MOST SHOULD STAY BELOW FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

RLG
2 follow-up statements
981 
WGUS61 KBOX 080141
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
841 PM EST WED DEC 7 2011

CTZ002>004-MAZ005-011>021-RIZ001>007-080945-
/O.CON.KBOX.FA.A.0010.000000T0000Z-111208T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...
PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...
WESTERLY...NEWPORT
841 PM EST WED DEC 7 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN CONNECTICUT...MASSACHUSETTS AND RHODE 
  ISLAND...INCLUDING THE FOLLOWING AREAS...IN NORTHERN 
  CONNECTICUT...HARTFORD CT...TOLLAND CT AND WINDHAM CT. IN 
  MASSACHUSETTS...CENTRAL MIDDLESEX MA...EASTERN HAMPDEN MA... 
  EASTERN NORFOLK MA...EASTERN PLYMOUTH MA...NORTHERN BRISTOL 
  MA...SOUTHEAST MIDDLESEX MA...SOUTHERN BRISTOL MA...SOUTHERN 
  PLYMOUTH MA...SOUTHERN WORCESTER MA...SUFFOLK MA...WESTERN 
  NORFOLK MA AND WESTERN PLYMOUTH MA. IN RHODE ISLAND...BRISTOL 
  RI...EASTERN KENT RI...NEWPORT RI...NORTHWEST PROVIDENCE RI... 
  SOUTHEAST PROVIDENCE RI...WASHINGTON RI AND WESTERN KENT RI. 

* THROUGH THURSDAY MORNING

* RAIN WILL CONTINUE THROUGH THE OVERNIGHT...FALLING HEAVILY AT
  TIMES. EMBEDDED CONVECTION WITHIN THE AREA OF RAIN WILL LEAD TO
  HIGHER RAINFALL RATES DURING THE OVERNIGHT. AN ADDITIONAL 1.5 TO
  2 INCHES OF RAIN WITH THE POTENTIAL FOR A FEW LOCATIONS TO
  RECEIVE UP TO 2.5 INCHES OF RAIN IS EXPECTED OVERNIGHT.

* FLOODING OF POOR DRAINAGE AND URBAN AREAS IS LIKELY...ALONG WITH
  POTENTIAL SMALL STREAM FLOODING. THE FLASHIER MAINSTEM RIVERS
  /PAWTUXET...FARMINGTON...SHAWSHEEN...AND SUDBURY/ WILL
  EXPERIENCE MINOR RISES THOUGH MOST SHOULD REMAIN BELOW FLOOD
  STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

CONTINUE TO MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

EVT
860 
WGUS61 KBOX 081150
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
650 AM EST THU DEC 8 2011

CTZ002>004-MAZ005-011>021-RIZ001>007-081300-
/O.CAN.KBOX.FA.A.0010.000000T0000Z-111208T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...
PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...
WESTERLY...NEWPORT
650 AM EST THU DEC 8 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT...
MASSACHUSETTS AND RHODE ISLAND HAS BEEN CANCELLED. 

THE RAIN HAS ENDED AND MOST OF THE FAST RESPONDING RIVERS HAVE
ALREADY CRESTED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flood watch went out at Dec 7, 10:48 AM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Dec 7, 10:48 AM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1048 AM EST WED DEC 7 2011

.SYNOPSIS...
A COLD FRONT WILL SAG SLOWLY SOUTH TODAY THEN BECOME STATIONARY
NEAR CAPE COD LATER THIS AFTERNOON. AN INTENSIFYING...FAST MOVING
COASTAL LOW PRESSURE SYSTEM SHOULD PASS OVER SOUTHEASTERN
MASSACHUSETTS LATE TONIGHT AND OVER THE BAY OF FUNDY THURSDAY
MORNING. THIS WILL BRING A LIGHT TO MODERATE SNOW EVENT TO PORTIONS
OF INTERIOR SOUTHERN NEW ENGLAND LATE TONIGHT. HIGH PRESSURE WILL
BUILD ACROSS THE REGION THURSDAY NIGHT AND FRIDAY. A DRY FRONT WILL
PUSH THROUGH DURING SATURDAY...BRINGING BLUSTERY CONDITIONS. ANOTHER
HIGH WILL BUILD ACROSS THE REGION WITH MORE DRY AND SEASONABLE
WEATHER INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1030 AM UPDATE...

FRONTAL BOUNDARY REMAINS DRAPED ACROSS SOUTHERN NEW ENGLAND AT 10
AM. COLDER AIR REMAINS WELL TO THE WEST AND NORTH OF NEW ENGLAND
SO NO PTYPE ISSUES THROUGH THE DAYLIGHT HOURS AND PROBABLY NOT
UNTIL TOWARD MIDNIGHT ACROSS WESTERN MA AND SOUTHWEST NH. SO ALL
RAIN FOR TODAY AND EARLY THIS EVENING. FRONTAL BOUNDARY WILL
ENHANCE RAINFALL TODAY AS WAVES OF LOW PRES TRACKING ALONG THE
FRONT. HOURLY RAINFALL RATES HAVE GENERALLY BEEN A TENTH OF AN
INCH OR LESS ACROSS THE REGION AND UPSTREAM OVER NY AND NJ. ALSO
RADARS ACROSS THIS REGION ALREADY SHOWING A BREAK IN THE ACTION
OVER NYC AND NORTHERN NJ. SO ONLY EXPECTING NUISANCE TYPE POOR
DRAINAGE/URBAN TYPE FLOODING TODAY. HOWEVER WE WILL REVIEW LATEST
RFC GUIDANCE /AROUND 1130 AM/ AND SEE ON POTENTIAL FLOOD WATCHES FOR
TONIGHT.

REGARDING TEMPS...ALONG AND SOUTH OF THE FRONTAL BOUNDARY TEMPS
ARE IN THE 50S ACROSS CT/RI AND SOUTHEAST MA. THIS FRONTAL
BOUNDARY IS NOT EXPECTED TO MOVE MUCH TODAY AS WAVES OF LOW PRES
TRACK ALONG THE BOUNDARY. SO NOT MUCH TEMP FLUCTUATION TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT... THE NAM/GFS/AND ECMWF HAVE ALL COME INTO GREAT
AGREEMENT FOR THE TRACK AND SPEED OF THE STORM FOR TONIGHT. VERY
STRONG JET ENERGY NOW ROUNDING THE BASE OF A TROUGH IN THE
MISSISSIPPI VALLEY WILL HELP DEVELOP LOW PRESSURE OFF THE DELMARVA
AREA...WHICH WILL RAPIDLY ZIP ACROSS SOUTHEAST NEW ENGLAND LATE
TONIGHT AND BE LOCATED OVER THE BAY OF FUNDY THURSDAY MORNING.

IN THE PROCESS...850 AND 925 MB TEMPERATURES PLUMMET TO -3C TO -5C
BETWEEN 06Z AND 10Z TONIGHT IN THE NORTHWEST THIRD OF THE FORECAST
AREA...THEN ACROSS THE REMAINDER OF THE AREA BETWEEN 10Z AND 13Z.
THIS WILL CAUSE RAIN TO CHANGE TO WET SNOW. THE UPPER LEVEL
VORTICITY MAXIMUM WILL BE COMING THROUGH AT THAT SAME TIME CAUSING
STRONG UPWARD VERTICAL MOTION. THIS MEANS THAT THE SNOW IS LIKELY TO
BE VERY HEAVY...PERHAPS 1 TO 2 INCHES PER HOUR RATES IN NW MA...N
CENTRAL MA...THE IMMEDIATE SLOPES OF THE BERKSHIRES...AND CHESHIRE
AND WESTERN HILLSBOROUGH COUNTIES IN NH. A WINTER WEATHER ADVISORY
HAS BEEN ISSUED FOR THOSE AREAS WHERE A QUICK 3 TO 5 INCHES OF SNOW
IS FORECAST. UP TO AN INCH IS POSSIBLE IN THE METROWEST AREAS OF
BOSTON AND THE HARTFORD AREA. SNOWFALL TOTALS SHOULD NOT GET OUT OF
CONTROL HOWEVER BECAUSE THE STORM IS SO FAST MOVING THAT ALL
PRECIPITATION SHOULD BE EXITING THE COAST BY DAYBREAK. THUS FALLING
SNOW SHOULD NOT BE ANY PROBLEM FOR THE MAJORITY OF THE MORNING
COMMUTE...EVEN IN MANCHESTER AND NASHUA NH.

THE NEXT ISSUE IS WIND. SOUTHWEST WINDS COULD GUST TO 30 TO 40 MPH
OVER CAPE COD AND THE ISLANDS THIS EVENING AHEAD OF THE STORM.
BUT VERY STRONG NORTHWEST WINDS ARE FORECAST FOR A SHORT PERIOD
BEHIND THE STORM. THE GFS SHOWS 55 KNOT WINDS AT 925 MB ACROSS MOST
OF SOUTHERN NEW ENGLAND AT 12Z THU. NAM AND ECMWF ARE WEAKER WITH
ONLY 40-45 KNOTS. STRUGGLED WITH WHERE TO PUT WIND ADVISORY SINCE
STRONG GUSTS TO 46+ MPH ARE POSSIBLE ANYWHERE BUT MOST LIKELY IN THE
HIGHER TERRAIN AND ALONG THE COAST. MODEL GUIDANCE DID NOT REFLECT
THIS WELL SO USED A 50-50 BLEND OF PURE NAM/GFS WIND FROM 09Z
THROUGH 18Z FOR THE GRIDS. ONLY PLACE WE WERE MOST CONFIDENT WAS
CAPE COD AND THE ISLANDS...INCLUDING BLOCK ISLAND. THAT IS WHERE A
WIND ADVISORY IS CURRENTLY IN EFFECT. THE DAY SHIFT CAN HELP REFINE
THIS FURTHER OR EXPAND AS NEEDED.

GALE WARNINGS ARE POSTED FOR ALL COASTAL WATERS. THERE IS A CHANCE
OF A THUNDERSTORM OR TWO ALONG THE SOUTH COAST AND THE SOUTHERN
COASTAL WATERS TONIGHT.

TEMPERATURE SHOULD DROP TO THE UPPER 20S IN CHESHIRE COUNTY NH AND
30 TO 35 ELSEWHERE IN THE WINTER WEATHER ADVISORY AREA AND MID TO
UPPER 30S IN SOUTHEASTERN AREAS.

THURSDAY...WINDS RAPIDLY DIMINISH BY NOON BOTH INLAND AND EVEN AT
THE COAST AS THE LOW CONTINUES TO PULL AWAY. SKIES SHOULD BECOME
MOSTLY SUNNY BUT THERE COULD BE SOME LINGERING CLOUDINESS IN
THE HIGHER TERRAIN OF NW MA AND SW NH. COOLER WITH HIGHS IN THE
UPPER 30S TO UPPER 40S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MODEL DISCUSSION AND PREFERENCES...
STILL QUITE A FEW ISSUES AMONGST THE MODEL SUITE RESOLVING THE
DEVELOPING REX BLOCKING PATTERN ACROSS THE WESTERN U.S. FOR THE
EAST...THE MODELS SHOWED FAIRLY GOOD AGREEMENT AND CONSISTENCY THIS
MORNING...CONSIDERING THAT THE EAST WILL BE IN A MAINLY DRY AND
SEASONABLE PATTERN. MOST MODELS ALSO APPEAR TO BE HANDLING THE ONLY
FEATURE OF CONSEQUENCE PRETTY WELL...A DRY COLD FRONT WORKING
QUICKLY THROUGH EARLY THIS WEEKEND. ANOTHER HIGH TAKES OVER FOR
EARLY NEXT WEEK. USED A BLEND OF THE 00Z GFS AND GEFS ENSEMBLE MEAN
ALONG WITH THE 12Z ECMWF FOR THIS PACKAGE. APPEARED THIS WAS PRETTY
CLOSE TO HPC GUIDANCE.

THURSDAY NIGHT...
EXPECT HIGH PRESSURE TO BUILD OFF THE NJ COAST DURING THE NIGHT.
STILL NOTING A LIGHT PRESSURE GRADIENT...SO EXPECT WINDS TO DECOUPLE
ESPECIALLY IN THE NORMALLY COLDER VALLEY LOCATIONS. SKIES WILL BE
MOSTLY CLEAR...THOUGH SOME MID AND HIGH CLOUDS MAY PUSH INTO S NH/N
MA DURING THE NIGHT. OVERNIGHT LOWS WILL MAINLY BE IN THE 20S...
EXCEPT IN THE LOWER-MID 30S ALONG THE IMMEDIATE COAST AND THE OUTER
CAPE.

FRIDAY...
AS THE HIGH BUILDS INTO THE WESTERN ATLC...EXPECT A WEAK FRONT TO
BEGIN WORKING OUT OF NY STATE DURING THE DAY. CURRENT TIMING
SUGGESTS IT WILL APPROACH DURING THE AFTERNOON...SO S-SW WINDS WILL
PICK UP A BIT. CLOUDS WILL ALSO INCREASE...THOUGH WILL MAINLY BE MID
AND HIGH LEVEL SO THERE SHOULD BE A BIT OF SUNSHINE. DAYTIME HIGHS
WILL AGAIN BE SEASONABLE...MAINLY IN THE 30S...EXCEPT UPPER 30S
ACROSS THE HIGHER INLAND TERRAIN.

FRIDAY NIGHT-SATURDAY...
WITH THE LACK OF LOW AND MID MOISTURE THANKS TO THE BROAD W-NW UPPER
FLOW IN PLACE...EXPECT THE WEAK FRONT TO WORK ACROSS THE REGION...
PUSHING OFFSHORE EARLY SATURDAY MORNING WITHOUT MUCH FANFARE.
HOWEVER...THERE IS A DECENT AMOUNT OF COLDER AIR THAT WILL WORK IN
ESPECIALLY ALOFT. MAY SEE SOME DECENT MIXING DURING SATURDAY THAT
WILL ALLOW W-NW WINDS TO BECOME GUSTY DURING THE MIDDAY AND
AFTERNOON HOURS. GUSTS OF 20-25 KT ARE FORECAST...HIGHEST NEAR THE
COAST. WINDS SHOULD DROP OFF SATURDAY EVENING AS ANOTHER HIGH
APPROACHES. SOME AREAS MAY ACTUALLY SEE SLIGHTLY BELOW NORMAL HIGHS.

SUNDAY THROUGH TUESDAY...
ANOTHER HIGH WILL BUILD OUT OF THE MIDWEST...BECOMING ANCHORED
ACROSS THE REGION BY EARLY NEXT WEEK. TEMPS ON SUNDAY ARE FORECAST
TO RUN UP TO 5 DEGREES BELOW SEASONAL NORMS...BUT WILL REBOUND ON
MONDAY AND TUESDAY.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TODAY...MODERATE CONFIDENCE. FRONTAL BOUNDARY WILL REMAIN DRAPED
ACROSS SOUTHERN NEW ENGLAND TODAY. NOTING MAINLY IFR-LIFR
CIGS/VSBYS NEAR AND S OF THE FRONT...MVFR CIGS AND VFR VSBYS WITH
POCKETS OF MVFR IN PATCHY FOG. NOT EXPECTING MUCH CHANGE FROM
CURRENT CONDITIONS WITH SOME IMPROVEMENT WHEN RAIN INTENSITY
INCREASES ESPECIALLY IMPROVING VSBYS. THUS NOT MUCH CHANGE FROM
THE 12Z TAFS.

TONIGHT...MODERATE TO HIGH CONFIDENCE. CONTINUED WIDESPREAD IFR
CIGS/VSBYS DUE TO RAIN AND FOG. RAIN WILL CHANGE TO SNOW FROM MHT TO
ORH AND BDL BETWEEN 06Z AND 09Z. SEVERAL INCHES MAY QUICKLY
ACCUMULATE IN NW MA AND SW NH. ALL PRECIPITATION WILL END BY 12Z.
LOW LEVEL WIND SHEAR LIKELY MAINLY OVER CAPE COD AND ISLANDS... SEE
TERMINAL FORECASTS FOR SPECIFICS. SW WINDS THERE G30-40 KT THEN
SHIFTING TO NW AND INCREASING TO G40-45 KT. NW WIND GUSTS TO 30-40
KTS POSSIBLE ANYWHERE ACROSS THE REGION AFTER 08Z.

THURSDAY...HIGH CONFIDENCE. ANY IFR/MVFR IN SNOW/RAIN WILL EXIT
THE COAST BY 12Z. CONDITIONS BECOMING VFR THROUGHOUT THE AREA.
NW WIND GUSTING TO 30-45 KT UNTIL ABOUT 14Z...ESPECIALLY CAPE COD
AND ISLANDS.

KBOS TERMINAL...
MODERATE CONFIDENCE. IFR CIGS WILL BE THE PREDOMINANT TYPE BUT
VSBYS LIKELY MVFR. THUS NO CHANGE FROM 12Z TAFS. RAIN THROUGHOUT
THE DAY AND TONIGHT WITH OCCASIONAL IFR VSBYS IN MODERATE TO HEAVY
RAIN AND FOG. MAINLY NE WIND. WIND SHIFTING TO NW AND GUSTING TO
30-35 KTS.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THURSDAY NIGHT AND FRIDAY...HIGH CONFIDENCE FOR VFR CONDITIONS.

SATURDAY...MODERATE TO HIGH CONFIDENCE. MAINLY VFR. LOW PROBABILITY
OF WIDELY SCT RAIN SHOWERS ALONG THE E COAST AS A WEAK FRONT PUSHES
OFFSHORE ALONG...COMBINING WITH WEAK LOW PRESSURE. W-NW WINDS WILL
BECOME GUSTY...UP TO 20-25 KT DURING THE AFTERNOON AND
EVENING...THEN SHOULD DIMINISH.

SUNDAY...HIGH CONFIDENCE FOR VFR CONDITIONS.

&&

.MARINE...
TODAY THROUGH THURSDAY...

GALE WARNINGS IN EFFECT FOR ALL COASTAL WATERS...

WINDS BECOMING N TO NE ALONG THE E MA COAST TODAY BUT REMAINING
SOUTHERLY OVER CAPE COD AND SOUTHWARD WHERE THE FRONT IS EXPECTED TO
BECOME STATIONARY. SEAS WILL BE BUILDING OVER THE SOUTHERN WATERS.

THE MAIN STORY WILL BE TONIGHT AND THURSDAY. A STORM SYSTEM PASSING
RAPIDLY ACROSS SOUTHEASTERN NEW ENGLAND TONIGHT AND INTO THE BAY OF
FUNDY THURSDAY MORNING WILL CAUSE GALE FORCE WINDS. SOUTHERLY GALES
MAY OCCUR THIS EVENING OVER THE SOUTHERN WATERS BUT A MORE
WIDESPREAD BUT SHORT LIVED GALE WILL OCCUR WITH NORTHWEST WINDS
BEHIND THE STORM LATE TONIGHT AND THURSDAY MORNING. COULD HAVE GUSTS
TO STORM FORCE BUT HAVE CAPPED THEM AT 45 KNOTS IN THE GRIDS. SEAS
WILL QUICKLY BUILD TO 10 TO 17 FT OVER THE SOUTHEASTERN OUTER
WATERS. THIS IS A DANGEROUS SITUATION FOR MARINERS BECAUSE IT WILL
BE BUILDING SO RAPIDLY. WINDS AND SEAS WILL BE RAPIDLY DIMINISHING
THURSDAY AFTERNOON...BUT STILL ROUGH.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THURSDAY NIGHT...W WIND GUSTS TO 25 KT ON THE OUTER WATERS EARLY
WILL DIMINISH BY MIDNIGHT. SEAS ARE FORECAST TO SUBSIDE BELOW 5 FT
ON THE OUTER WATERS LATE.

FRIDAY...WINDS AND SEAS REMAIN BELOW SMALL CRAFT CRITERIA AS HIGH
PRESSURE BUILDS ACROSS THE WATERS.

SATURDAY...A WEAK COLD FRONT WILL PUSH ACROSS THE WATERS. WINDS WILL
SHIFT TO NW AND INCREASE DURING THE AFTERNOON. GUSTS TO 25 KT ARE
POSSIBLE DURING THE AFTERNOON AND EVENING...WITH SEAS BUILDING UP TO
AROUND 5 FT. WINDS AND SEAS SHOULD SUBSIDE BY DAYBREAK.

SUNDAY...WINDS AND SEAS BELOW SMALL CRAFT CRITERIA AS ANOTHER HIGH
BUILDS IN.

&&

.HYDROLOGY...
BASIN AVERAGES OF 1.75 TO 2.25 INCHES OF RAIN ARE POSSIBLE BY
TONIGHT ESPECIALLY SOUTH OF THE MASS PIKE. THIS MAY CAUSE
LOCALIZED ROAD FLOODING IN POOR DRAINAGE AREAS. THE SUDBURY RIVER
AT SAXONVILLE/FARMINTON RIVER IN CT AND CRANSTON RI ARE LOCATIONS
THAT MAY REACH OR EXCEED ACTION STAGE BUT IS NOT FORECAST TO GO
INTO FLOOD. THE WILD CARD HERE IS THAT ELEVATED CONVECTION MAY
CONTRIBUTE TO HIGHER QPF ACROSS CT/RI AND SOUTHEAST MA THIS
EVENING AND OVERNIGHT. WE WILL CONTINUE TO MONITOR THE SITUATION.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EST
     THURSDAY FOR MAZ002>004-008-009-026.
     WIND ADVISORY FROM 3 AM TO 10 AM EST THURSDAY FOR MAZ022>024.
NH...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EST
     THURSDAY FOR NHZ011-015.
RI...WIND ADVISORY FROM 3 AM TO 10 AM EST THURSDAY FOR RIZ008.
MARINE...GALE WARNING FROM 4 AM TO 1 PM EST THURSDAY FOR ANZ231>235-237-
     251.
     GALE WARNING FROM 4 AM TO 10 AM EST THURSDAY FOR ANZ230-236.
     GALE WARNING FROM 4 AM TO 3 PM EST THURSDAY FOR ANZ250-254.
     GALE WARNING FROM 2 AM TO 1 PM EST THURSDAY FOR ANZ255-256.

&&

SYNOPSIS...EVT/GAF
NEAR TERM...NOCERA - UPDATED 1048 AM
SHORT TERM...GAF
LONG TERM...EVT
AVIATION...NOCERA/EVT/GAF - UPDATED 1048 AM
MARINE...EVT/GAF
HYDROLOGY...NOCERA - UPDATED 1048 AM
Hazardous weather outlook, Dec 7, 4:35 AM EST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
435 AM EST WED DEC 7 2011

MAZ022>024-RIZ008-080945-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
435 AM EST WED DEC 7 2011

...WIND ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ004-MAZ007-013>021-RIZ001>007-080945-
WINDHAM CT-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
435 AM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A LOW PROBABILITY OF UP TO AN INCH SNOW LATE TONIGHT AS
COLDER AIR WORKS INTO THE REGION...GENERALLY AWAY FROM THE COAST.
THIS MAY PRODUCE SLIPPERY CONDITIONS DURING THE THURSDAY MORNING
COMMUTE...ESPECIALLY ON UNTREATED SURFACES. WINDS WILL SHIFT TO
NORTHWEST AND BECOME GUSTY OVERNIGHT...WHICH MAY REQUIRE
ADVISORIES TO BE ISSUED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LEFTOVER SNOW SHOWERS MAY COAT THE GROUND WITH SNOW EARLY THURSDAY
MORNING. GUSTY NORTHWEST WINDS WILL ALSO CONTINUE INTO THURSDAY
MORNING...BUT SHOULD DIMINISH BY MIDDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ002>004-008-009-026-NHZ011-015-080945-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
435 AM EST WED DEC 7 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

WINDS WILL SHIFT TO NORTHWEST AND BECOME GUSTY LATE TONIGHT.
GUSTS MAY BE HIGH ENOUGH TO REQUIRE ADVISORIES TO BE ISSUED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NORTHWEST WIND GUSTS MAY REACH ADVISORY LEVELS THURSDAY
MORNING...THEN WILL DIMINISH BY MIDDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002-003-MAZ005-006-010>012-NHZ012-080945-
HARTFORD CT-TOLLAND CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
EASTERN HILLSBOROUGH NH-
435 AM EST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A LOW PROBABILITY OF AN INCH OR TWO OF SNOW LATE TONIGHT
AS COLDER AIR WORKS INTO THE REGION. THIS MAY PRODUCE SLIPPERY
CONDITIONS DURING THE THURSDAY MORNING COMMUTE...ESPECIALLY ON
UNTREATED SURFACES. WINDS WILL SHIFT TO NORTHWEST AND BECOME GUSTY
OVERNIGHT...WHICH MAY REQUIRE ADVISORIES TO BE ISSUED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LEFTOVER SNOW SHOWERS MAY COAT THE GROUND WITH SNOW THURSDAY
MORNING. GUSTY NORTHWEST WINDS WILL ALSO CONTINUE INTO THURSDAY
MORNING...BUT SHOULD DIMINISH BY MIDDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231>235-237-251-080945-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
435 AM EST WED DEC 7 2011

...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-080945-
BOSTON HARBOR-NARRAGANSETT BAY-
435 AM EST WED DEC 7 2011

...GALE WARNING IN EFFECT FROM 4 AM TO 10 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ250-254-080945-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
435 AM EST WED DEC 7 2011

...GALE WARNING IN EFFECT FROM 4 AM TO 3 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ255-256-080945-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
435 AM EST WED DEC 7 2011

...GALE WARNING IN EFFECT FROM 2 AM TO 1 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 4:29 AM ESTGale WarningBOX33 hr
Dec 7, 4:42 AM ESTWinter Weather AdvisoryBOXFranklin, Hampden, Hampshire, Middlesex, Worcester23 hr
Dec 7, 4:48 AM ESTWind AdvisoryBOXBarnstable, Dukes, Nantucket23 hr

Nearby

Flood Watches in Massachusetts, 2011Flood Watches in Rhode Island, 2011Flood Watches in Connecticut, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.